MAUDE Adverse Event Report: STRYKER GMBH DRILL-TIP RECON K-WIRE IMN INSTRUMENTS Ø3.2X400MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL-TIP RECON K-WIRE IMN INSTRUMENTS Ø3.2X400MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23513240S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
The k-wire drill broke during a surgery.New information received from the surgeon/company rep: everything was done by the book, but the k-wire was not in the desired position to place the recon screw.It was reinserted, but then it broke.Fortunately, a small piece was still protruding from the bone, allowing us to remove the wire, though it was not a quick and easy process.The patient was a 76-year-old woman operated on under general anesthesia.
 
Additional Manufacturer Narrative
Correction: please refer to h6 (method code , result code, conclusion code, clinical code, component code), d4 - lot #, d9 - product available to stryker, h3 - device evaluated by mfg.The reported event could be confirmed since the device was returned for evaluation and matches the alleged event.The device was received broken into two fragments from the shaft.We can also see rubbing marks around the complete shaft of the which reflects that device rubbed with the corresponding device.Microscopic view of the device indicates towards a plastic deformation around the center of shaft caused by application of high torsional and axial load.The force led to deformation causing the breakage in the ductile manner.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation root cause can be attributed to user-related as the device shows signs of application of excessive force causing deformation and leading to breakage.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
DRILL-TIP RECON K-WIRE IMN INSTRUMENTS Ø3.2X400MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20073895
Report Number0009610622-2024-00815
Device Sequence Number17748299
Product Code LXH
UDI-Device Identifier07613327361698
UDI-Public07613327361698
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23513240S
Device Lot NumberKU163756
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer10/12/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR
Patient SexFemale